MAUDE Adverse Event Report: ARROW; CATHETER, CONDUCTION, ANESTHETIC

ARROW; CATHETER, CONDUCTION, ANESTHETIC
Model Number IPN038423
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
The anesthesiologist was placing an epidural catheter in a patient in labor.During placement of the catheter, it was noted that circular metal fragments/shavings came out of the toughy needle included in the epidural kit.This is the second such event for this kit in the last 7 months.There is a risk of introducing metal fragments and debris into the epidural space.Our understanding is that that toughy needle is made of non-mri compatible metal increasing the risk to the patient if unknowingly retained during insertion.The patient was not harmed in this event, but there are concerns over the quality of the manufacturing.

Brand Name
ARROW
Common Device Name
CATHETER, CONDUCTION, ANESTHETIC
MDR Report Key11752147
Report Number11752147
Device Sequence Number11777526
Product Code BSO
UDI-Device Identifier10801902140019
UDI-Public(01)10801902140019
Combination Product (Y/N)N
Initial Reporter StateMD
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/16/2021
Report Date (Section F) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN038423
Device Catalogue NumberASK-05500-JHH1
Device Lot Number23F20M0004
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer04/30/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Weight112
Date Report Sent to FDA04/23/2021